Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2018, 9:21 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 9:21 PM CDT (02:21 UTC)
- Expired
- Apr 3, 2018, 10:30 PM CDT
- In force
- 69 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lowndes County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:47 PM CDT | TSTM WND DMG | 3 Ssw Columbus Afb, MS | LARGE HARDWOOD TREE SNAPPED AT DEWAYNE HAYES CAMPGROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:13 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
640
WUUS54 KJAN 040221
SVRJAN
MSC087-103-040330-
/O.NEW.KJAN.SV.W.0076.180404T0221Z-180404T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
921 PM CDT TUE APR 3 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Noxubee County in east central Mississippi...
Lowndes County in northeastern Mississippi...
* Until 1030 PM CDT
* At 920 PM CDT, severe thunderstorms were located along a line
extending from near Prairie to just west of Louisville, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbus, Columbus AFB, Macon, Brooksville, Caledonia, Crawford,
Prairie Point, Bent Oak, Cooksville, Paulette, Deerbrook, Kolola
Springs, Steens, Bigbee Valley, Mashulaville, Gholson, Shuqualak
and Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3293 8835 3293 8881 3329 8881 3329 8867
3350 8867 3351 8860 3355 8853 3352 8848
3356 8850 3360 8847 3362 8851 3365 8851
3367 8842 3369 8839 3369 8837 3374 8833
3374 8825
TIME...MOT...LOC 0220Z 279DEG 41KT 3370 8870 3297 8919
HAIL...<.75IN
WIND...60MPH
$$
DL3 follow-up statements
443
WWUS54 KJAN 040246
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
946 PM CDT TUE APR 3 2018
MSC087-103-040330-
/O.CON.KJAN.SV.W.0076.000000T0000Z-180404T0330Z/
Noxubee MS-Lowndes MS-
946 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NOXUBEE AND LOWNDES COUNTIES...
At 945 PM CDT, severe thunderstorms were located along a line
extending from near Caledonia to near Preston, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 920 pm, the broadcast media
reported trees were blown down in Starkville.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbus, Columbus AFB, Macon, Brooksville, Caledonia, Crawford,
Prairie Point, Bent Oak, Cooksville, Paulette, Deerbrook, Kolola
Springs, Steens, Bigbee Valley, Mashulaville, Gholson, Shuqualak and
Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3293 8835 3293 8881 3329 8881 3329 8867
3350 8867 3351 8860 3355 8853 3352 8848
3356 8850 3360 8847 3362 8851 3365 8851
3367 8842 3369 8839 3369 8837 3374 8833
3374 8825
TIME...MOT...LOC 0245Z 270DEG 42KT 3373 8834 3295 8889
HAIL...<.75IN
WIND...60MPH
$$
DL353
WWUS54 KJAN 040310
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1010 PM CDT TUE APR 3 2018
MSC087-103-040330-
/O.CON.KJAN.SV.W.0076.000000T0000Z-180404T0330Z/
Noxubee MS-Lowndes MS-
1010 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES...
At 1009 PM CDT, severe thunderstorms were located along a line
extending from near Vernon to near Shuqualak, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbus, Macon, Brooksville, Prairie Point, Deerbrook, Steens,
Bigbee Valley, Gholson, Cooksville, Paulette and Shuqualak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3293 8835 3293 8877 3327 8864 3337 8858
3351 8846 3361 8836 3374 8825
TIME...MOT...LOC 0309Z 277DEG 39KT 3369 8803 3293 8862
HAIL...<.75IN
WIND...60MPH
$$
DL957
WWUS54 KJAN 040327
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1027 PM CDT TUE APR 3 2018
MSC087-103-040337-
/O.EXP.KJAN.SV.W.0076.000000T0000Z-180404T0330Z/
Noxubee MS-Lowndes MS-
1027 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NOXUBEE AND SOUTHEASTERN
LOWNDES COUNTIES WILL EXPIRE AT 1030 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3293 8835 3293 8877 3327 8864 3337 8858
3351 8846 3361 8836 3374 8825
TIME...MOT...LOC 0327Z 279DEG 41KT 3366 8780 3290 8839
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:12 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 3, 9:12 PM CDT, 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
912 PM CDT Tue Apr 3 2018
...SEVERE WEATHER EXPECTED INTO TONIGHT...
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Squall line of thunderstorms moving quickly through the region
this evening. Earlier the line of storms produced widespread wind
damage in the northwestern portion of the forecast area (mainly
over the Arklamiss Delta) where instability was greater. Through
the heart of the region wind damage has been more sporadic,
although some tree damage continues, but most of the wind gusts
likely are remaining in the 40 to 60 mph range. Slightly
concerned, especially after viewing LIX's 00Z sounding, that
better low level moisture just north of the coast will seep north
into locations across southeastern MS to reinvigorate convection
before the worrisome activity clears east of MEI and HBG (before
1 AM). Will we keep a close eye on this situation and be quick to
issue warnings on portions of the line (or other pre-frontal
cells) that look to be intensifying and were previously not
covered by warnings.
Otherwise, the cold front itself is lagging the line of convection
by at least 100 miles, but potential for any vigorous showers and
storms right along the boundary is very low owing to preceding
convection eating up all the moisture. This front will work from
northwest to southeast across the Lower Mississippi late tonight
and bring cooler air (and continued gusty north winds) to all
areas by dawn Wednesday. Temperatures will be especially chilly up
along and north of the Highway 82 corridor where lows in many of
those spots will be down near 40 degrees. /BB/
Prior discussion below:
.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.
Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.
For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.
For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/
.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.
The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/
&&
.AVIATION...
00Z TAF discussion:
Gusty showers and thunderstorms are expected to race from west to
east across the region through midnight to 1 am, although they may
not entirely clear through the PIB/HBG area until 3 am or so. With
these storms anticipate westerly wind gusts up to 50 mph or more
with brief flight cat reductions down to IFR levels. Ahead of the
storms southwest winds will blow from 10 to 20 mph with a wind
shift to the northwest as the front comes through and conditions
remaining gusty. VFR conditions should prevail in all areas by mid
morning tomorrow as clouds thin and clear. However, north winds
will continue to gust up to 20 to 25 miles in all areas tomorrow
through the day. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 46 61 40 72 / 91 1 1 2
Meridian 49 63 37 71 / 88 5 1 2
Vicksburg 45 61 42 72 / 92 0 1 2
Hattiesburg 54 67 39 73 / 85 19 1 1
Natchez 48 63 41 73 / 85 0 1 1
Greenville 42 57 41 68 / 97 0 1 2
Greenwood 42 58 39 69 / 97 0 1 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 3 AM CDT Wednesday for MSZ018-019-025-026-
034-035.
LA...None.
AR...Wind Advisory until 3 AM CDT Wednesday for ARZ074-075.
&&
15/17/BBHazardous weather outlook, Apr 3, 2:58 PM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 258 PM CDT Tue Apr 3 2018 ARZ074-075-MSZ018-019-025-026-034-035-042000- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- Humphreys- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Severe thunderstorms capable of producing mainly damaging wind gusts, but also hail up to golfball size, and a few tornadoes are expected beginning late this afternoon and continuing into this evening. Before and after thunderstorms move into the area, windy conditions are anticipated through this afternoon through tonight across the region. Winds will gust up to 40 to 45 mph at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ027>033-036-042000- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms capable of producing mainly damaging wind gusts, but also hail up to golfball size, and a few tornadoes are expected this evening. Before and after thunderstorms move into the area, windy conditions are anticipated through this afternoon through tonight across the region. Winds will gust up to 40 to 45 mph at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-015-016-023>026-MSZ037>063-042000- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms capable of producing damaging wind gusts, hail up to golfball size, and a few tornadoes are possible beginning late this afternoon across northeast Louisiana and the Mississippi Delta, before moving south and east through tonight. Before and after thunderstorms move into the area, windy conditions are anticipated this afternoon through the most of the nighttime hours across the region. Winds will gust in the 30 to 40 mph range at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ064>066-072>074-042000- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms capable of producing damaging wind gusts, hail up to golfball size, and a few tornadoes are possible beginning late this afternoon across northeast Louisiana and the Mississippi Delta, before moving south and east through tonight. (https://www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 3, 9:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG 5 NNW TERRY 32.17N 90.32W
04/03/2018 HINDS MS EMERGENCY MNGR
TREE DOWN AT SPRINGRIDGE RD & KIMBELL RD IN
BYRAM.
&&
TW/JELocal storm report, Apr 3, 9:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG NORTH CARROLLTON 33.52N 89.92W
04/03/2018 CARROLL MS PUBLIC
PUBLIC REPORTING TREES DOWN IN THE
CARROLLTON AREA VIA SOCIAL MEDIA.
&&Local storm report, Apr 3, 9:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 1 SE EUPORA 33.54N 89.27W
04/03/2018 WEBSTER MS EMERGENCY MNGR
TREE FELL ON A HOUSE ALONG ADAMS AVE.
&&
TW/JELocal storm report, Apr 3, 9:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG ITTA BENA 33.49N 90.33W
04/03/2018 LEFLORE MS TRAINED SPOTTER
SPOTTER IS REPORTED FEW DOWN TREES AND LIGHT
POLES BROKE IN ITTA BENA VIA SOCIAL MEDIA.
&&Local storm report, Apr 3, 9:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 W EUPORA 33.54N 89.29W
04/03/2018 WEBSTER MS EMERGENCY MNGR
TREE DOWN ON A POWER LINE.
&&Special weather statement, Apr 3, 9:18 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Jackson MS 918 PM CDT TUE APR 3 2018 MSZ061-062-040300- Lincoln MS-Franklin MS- 918 PM CDT TUE APR 3 2018 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LINCOLN AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1000 PM CDT... At 918 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Vaughn to 7 miles southwest of Little Springs. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... West Lincoln around 925 PM CDT. Bogue Chitto around 935 PM CDT. Enterprise and Center Point around 940 PM CDT. East Lincoln around 950 PM CDT. Ruth around 1000 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for south central and southwestern Mississippi. A severe thunderstorm watch also remains in effect until midnight CDT for south central Mississippi. LAT...LON 3135 9094 3156 9071 3156 9024 3135 9025 TIME...MOT...LOC 0218Z 276DEG 34KT 3154 9061 3135 9084 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 53 min |
| Apr 3, 7:20 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 70 min |
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 49 min |
| Apr 3, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson, Warren | 65 min |
| Apr 3, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 73 min |
| Apr 3, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 80 min |
| Apr 3, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Webster | 71 min |
| Apr 3, 8:23 PM CDT | Special Weather Statement | JAN | Copiah | 37 min |
| Apr 3, 8:40 PM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 35 min |
| Apr 3, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 52 min |
| Apr 3, 8:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Winston | 65 min |
| Apr 3, 9:01 PM CDT | Special Weather Statement | JAN | Copiah, Simpson | 29 min |
| Apr 3, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Jasper, Jefferson Davis, Lawrence, Lincoln and 3 more | 79 min |
| Apr 3, 9:18 PM CDT | Special Weather Statement | JAN | Lincoln | 42 min |
| Apr 3, 9:33 PM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 78 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Apr 3, 10:18 PM CDT | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones | 57 min |
| Apr 3, 10:30 PM CDT | Special Weather Statement | JAN | Marion | 45 min |
| Apr 3, 10:46 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 59 min |
| Apr 3, 11:11 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.